In February of this year I noticed I had developed a rug burn type rash from what I determined to be from friction during masterbation. The mark was about the size of dime on the top of the head of my penis. I tried to keep it clean and dry, but didn't really pay it much attention.
At the end of Feb I noticed a few little red bumps developing within the rash. Within a few weeks the dime size rash had extended upward and downward, but not outward. It has never gotten larger or smaller over the course of the 2 month treatment.
There is no itching, no pain, no soreness, no oozing... it's a little tender, but the only real discomfort is the sight of the redness and striations / rash. When I say striations, there are grooves / lines in the skin. I've researched a ton of skin diseases, including STD's and I can't find anything similar. I don't think it's an STD as I last had sex in October of 2007.
Two doctors diagnosed it as fungal, one dermatologist as eczema. Here is a rundown of my visits and treatments.
On March 14 I visited Dr. #1. He diagnosed it as Balanitis, which he explained was like jock itch / fungal. I was prescribed a basic fungal ointment (can't remember the name). I applied the ointment for 3 weeks and there was no noticable change at all.
On April 8 I visited Dr. #2. He took a sample on a slide and looked at it under a microscope and said it was fungal. I was prescribed ECONAZOLE and FLUTICASONE. I applied the ointments for 10 days. The small bumps began to dissapear on April 15, but the redness and striations persisted. I ended the treatment on April 17, at which time the red bumps were mostly gone...then the skin became extremely dry, so bad it cracked in several places. When the skin became less dry, the striations were lighter red, but still there along with a few patches of the small red bumps.
On April 29 I visited Dr. #2 for the followup visit. He looked at it, and said it was healing, although a little dry. He told me to use a moisturizer which I did for 2 days. At which time the red bumps came back, and the red striations became bright red again. I was back at square one, so I setup an appointment with a Dermatologist.
Also, since the 10 day treatment had worked to some extent (at least on the red bumps), I began a second 10 day treatment. I finished that treatment on May 11.
On May 14 I visited the Dermatologist. The red bumps were gone at this point but the redness and striations were still there. The Derm diagnosed it as Eczema and prescribed PROTOPIC ointment. After doing some research on both Eczema and Protopic I decided to do nothing at that point and see how things progressed as it looked like things were getting better.
On March 16 the skin got extremely dry again from the second 10 day treatment. This time, as the skin was dry, it looked as if everything was clearing up. As the skin became less dry, the striations began to reappear and redden up a little, but the red bumps were gone.
Today, the red bumps are gone and the red striations are lighter, but look like they're going away one minute, then back again the next minute. I don't really want to do any more treatments until I can figure out what this is.
The dermatologist diagnosed it as eczema, but the one constant I'm seeing with eczema cases I've researched is itching. Which I've never had itching at all, not even when it is / was extremely dry. I don't want to use the Protopic unless I'm convinced that it's eczema and/or/if Protopic is safe to use and will work for what I have. Also, I've never had eczema and it doesn't run in my family.
I wanted to see what thoughts / advice I could get here. I have pics I can link up if someone would like to take a look and help with a diagnosis.
Recognize the risks associated with Crohn’s disease.
Did you know that one in six US adults has high cholesterol?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?